Until now, although it can cause various side effects, chemotherapy remains one of the main treatments for killing cancer cells. Many side effects experienced by patients. For example, not infrequently patients who are undergoing chemotherapy, experience changes in urinary color. The urine color is not clear or yellow anymore, but is red. So, what causes this red urine to appear during chemotherapy? Is this dangerous?
Does the urine turn red during chemotherapy, is it normal?
Maybe, when you urinate, you will be surprised to see your own urine color, because it tends to be red. Yes, in healthy people, the urine should be clear or colorless. If you have this clear color in your urine, then it's a sign that your body is hydrated or has a normal amount of body fluids. This is the most ideal and healthy condition.
However, when a person lacks fluids, the urine color will turn yellow and if dehydration is severe enough, the urine will turn solid yellow. Well, but in patients who are undergoing cancer treatment, especially chemotherapy, the color of urine can turn red.
Some patients who experience this may feel scared and anxious. However, this condition actually occurs due to chemotherapy drugs that enter your body. So, there are types of chemotherapy drugs that can indeed make urine red. This is because the liquid of the medicine is indeed thick orange to reddish.
When chemotherapy is performed, this red liquid medicine will enter the patient's vein. Then, here are examples of chemotherapy drugs that will make your urine color turn red:
The use of this drug is usually applied to several types of cancer treatments, such as breast cancer and bone cancer. Even chemotherapy drugs can not only make urine turn red, some drugs such as Novantrone, can turn it into greenish blue.
Again, if this really happens when chemotherapy is done, then you don't need to worry and worry about your health. Usually, if due to medication, your urine color will return to normal after 48 hours of chemotherapy is complete.
What is the difference between red urine due to drugs with blood mixed urine?
Sometimes, the red color in urine is not always the result of the color of the chemotherapy drug that the patient receives. In some cases, this urine discoloration is caused due to bleeding in the patient's urinary organs.
This bleeding usually results from the side effects of chemotherapy. Chemo drugs can damage normal cells in the body, so in this case they damage the cells in the urinary tract. Usually, drugs that are at risk of causing bleeding or urinary disorders are Ifosfamide.
So, how do I know if the color changes in urine due to chemotherapy drugs? Indeed, it is rather difficult to determine whether red urine in your urine is caused by medication or bleeding. Because the blood mixed in urine can be red, pink, or browned, making urine look like tea. This is not much different from the color of urine that changes due to chemotherapy drugs.
However, usually color changes due to chemotherapy will tend to look orange or pink. You can compare the liquid you received during chemotherapy with the color of urine that came out at that time. If it is indeed not much different, then the color change in urine that occurs is indeed because of the treatment being carried out.
However, if you are worried, you should immediately consult your doctor.
- Can you use herbal medicines when treating cancer?
- Get to know the status of cancer in situ (dangerous or not?)
- Treating Cancer With Soursop Leaves, Is It Effective?